I am an extremely active (working) sixty-some woman. I take purienthal and colazar for colitis and a small amount of aceon for mildly elevated blood pressure. About a monty ago I had a bout of infections (walking pneumonia and UTI) and was treated with antibotics for two weeks. On my recent regular checkup with my gastro doctor, I had a blood check and was told that I have very slightly elevated liver counts. Should I be worried or is there some immediate action that I can take? I seldom drink alcohol, do not smoke, and do exercise. I am also slightly anemic. What am I doing wrong?
There are many reasons for an elevated liver count. They can include lab error, medications, hepatitis, fatty liver amongst other things.
If you do not drink alcohol, you may want to consider whether the medications are causing the elevation in the enzymes. Antibiotics can cause this as well, so repeating the tests at a later date may be considered.
To evaluate for anatomical causes of the liver and gallbladder, you can consider an abdominal ultrasound. Viral hepatitis can be tested for via a simple blood test.
If everything is negative, there is a subset of the population who just have a benign elevation of the liver enzymes and requires perioding monitoring.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
If your enzymes are slightly elevated as mine were, I would repeat the test in about 3 mos and monitor it. If they should go higher after having more blood work, I would have a scan. My enzymes flucuated from slighly elevated to extremely elevated. I am waiting on test results to determine if the elevation was caused by med's I was taking, a viral infection or something else. If the elevation is only a few degrees above 40 I would not be too concerned. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.